MAUDE Adverse Event Report: LIVANOVA USA INC SMART TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA INC SMART TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Catalog Number 044021202
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information has been provided.Livanova usa inc manufactures the complained circuit.The incident occurred in (b)(6), united states of america.Device availability was not clarified.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc has received a report that, during a bypass, a one-way valve disconnected from the tubing.According to customer, the patient lost about 2l of blood.Follow up information with the customer are ongoing.There is no report of any patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Customer reported condition "during bypass, the one-way valve assembled on the inspire integrated arterial filter disconnected from the tubing during a procedure.The patient lost about 2l of blood." complained line was returned to livanova for investigation.The line was disinfected and visual inspected.Visual inspection identified the tubing slightly backed off the one-way valve.The tubing connected to the inlet side could be easily disconnected by hand.Inspection under uv light revealed both ends of the tubing connected to the valve appeared to have solvent present.However, the solvent on the tubing side that was disconnected did not appear to be applied uniformly around the connection.According to internal procedure, solvent shall be applied to both ends of the valve.Source of the issue appears related to an error during manufacturing.
 
Additional Manufacturer Narrative
Livanova received a report that, during a bypass, a one-way valve line disconnected from the tubing.According to customer, the patient lost about 2l of blood.There is no report of any patient injury.The dhr review confirmed the complained lot was released as conforming to product specifications.No other similar complaints on this pts code in the last 12 months, thus the reported case is isolated.Visual inspection of the returned line suggested the solvent was not applied uniformly around the connection that eventually disconnected.Based on this, it cannot be ruled out that the root cause was traced back to an error during manufacturing.The personnel will be involved in a dedicated training meeting.No other specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
SMART TUBING AND CONNECTORS
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key12208955
Report Number1718850-2021-00040
Device Sequence Number14566584
Product Code DWE
UDI-Device Identifier00803622130830
UDI-Public(01)00803622130830(240)044021202(17)230531(10)2113100081
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number044021202
Device Lot Number2113100081
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer08/27/2021
08/27/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date08/27/2021
09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1